Alert archive / Tennessee / Flood Watches in 2012

Flood Watch 1, NWS Nashville, TN

September 17, 201229 counties in Tennessee

NWS Nashville, TN issued this flood watch at Sep 17, 2012, 2:48 AM CDT for 29 counties in Tennessee. It took effect at Sep 17, 2012, 7:00 AM CDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Sep 17, 2012, 2:48 AM CDT (07:48 UTC)
In effect from
Sep 17, 2012, 7:00 AM CDT
Expired
Sep 18, 2012, 6:17 AM CDT
In force
23 hr
Issued by
NWS Nashville, TN
Flood severity
None
All 29 counties

Bedford County, TN, Cannon County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Rutherford County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 52 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-09-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-09-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
443 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

390 
WGUS64 KOHX 170748
FFAOHX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
248 AM CDT MON SEP 17 2012

...HEAVY RAINFALL EXPECTED TODAY AND TONIGHT...

. AN AREA OF LOW PRESSURE WILL MOVE INTO MIDDLE TENNESSEE TODAY
AND TONIGHT. THE SYSTEM IS EXPECTED TO STRENGTHEN...WITH RAINFALL
BECOMING HEAVY AT TIMES. THREE TO FIVE INCHES OF RAINFALL IS
EXPECTED TODAY AND TONIGHT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. 

TNZ008>011-027>034-058>066-075-077>080-093>095-172100-
/O.NEW.KOHX.FA.A.0001.120917T1200Z-120918T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
PUTNAM-OVERTON-FENTRESS-LEWIS-WILLIAMSON-MAURY-MARSHALL-
RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-
GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
248 AM CDT MON SEP 17 2012

...FLOOD WATCH IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF MIDDLE TENNESSEE...INCLUDING THE 
  FOLLOWING COUNTIES...BEDFORD...CANNON...CLAY...COFFEE... 
  CUMBERLAND...DAVIDSON...DE KALB...FENTRESS...GILES...GRUNDY... 
  JACKSON...LAWRENCE...LEWIS...MACON...MARSHALL...MAURY... 
  OVERTON...PICKETT...PUTNAM...RUTHERFORD...SMITH...SUMNER... 
  TROUSDALE...VAN BUREN...WARREN...WAYNE...WHITE...WILLIAMSON 
  AND WILSON. 

* FROM 7 AM CDT THIS MORNING THROUGH TUESDAY MORNING

* RAINFALL AMOUNTS OF 2 AND 4 INCHES ARE EXPECTED IN SOUTHERN
  MIDDLE TENNESSEE AND 3 TO 5 INCHES EAST OF INTERSTATE 65. THE
  HIGHEST RAINFALL AMOUNTS SHOULD BE IN THE CUMBERLAND PLATEAU
  REGION.

* FLOODING IN LOW LYING AREAS AND FLOOD PRONE AREAS IS LIKELY.
  ALTHOUGH DRY SOIL CONDITIONS AND LOW RIVER LEVELS MAY HELP
  REDUCE THE THREAT OF WIDESPREAD FLOODING...LOCALIZED FLOODING
  WILL BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
5 follow-up statements
463 
WGUS64 KOHX 171753
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
1253 PM CDT MON SEP 17 2012

...HEAVY RAINFALL EXPECTED TODAY AND TONIGHT...

. AN AREA OF LOW PRESSURE WILL MOVE INTO MIDDLE TENNESSEE TODAY
AND TONIGHT. THE SYSTEM IS EXPECTED TO STRENGTHEN...WITH RAINFALL
BECOMING HEAVY AT TIMES. THREE TO FIVE INCHES OF RAINFALL IS
EXPECTED TODAY AND TONIGHT...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE.

TNZ008>011-027>034-058>066-075-077>080-093>095-180200-
/O.CON.KOHX.FA.A.0001.000000T0000Z-120918T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
PUTNAM-OVERTON-FENTRESS-LEWIS-WILLIAMSON-MAURY-MARSHALL-
RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-
GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
1253 PM CDT MON SEP 17 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
  COUNTIES...BEDFORD...CANNON...CLAY...COFFEE...CUMBERLAND... 
  DAVIDSON...DE KALB...FENTRESS...GILES...GRUNDY...JACKSON... 
  LAWRENCE...LEWIS...MACON...MARSHALL...MAURY...OVERTON... 
  PICKETT...PUTNAM...RUTHERFORD...SMITH...SUMNER...TROUSDALE... 
  VAN BUREN...WARREN...WAYNE...WHITE...WILLIAMSON AND WILSON. 

* THROUGH TUESDAY MORNING

* RAINFALL AMOUNTS OF 2 AND 4 INCHES ARE EXPECTED IN SOUTHERN 
  MIDDLE TENNESSEE AND 3 TO 5 INCHES EAST OF INTERSTATE 65. THE 
  HIGHEST RAINFALL AMOUNTS SHOULD BE IN THE CUMBERLAND PLATEAU 
  REGION. 

* AREAL FLOODING IN LOW LYING AREAS AND FLOOD PRONE AREAS IS
  LIKELY. ALTHOUGH DRY SOIL CONDITIONS AND LOW RIVER LEVELS MAY
  HELP REDUCE THE THREAT OF WIDESPREAD FLOODING...LOCALIZED
  FLOODING WILL BE POSSIBLE. ADDITIONALLY...SOUTH OF I-40...FLASH
  FLOODING WILL BE POSSIBLE THIS AFTERNOON AND EVENING AS THE
  POTENTIAL FOR STRONGER SCATTERED THUNDERSTORM DEVELOPMENT
  EXISTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

21
150 
WGUS64 KOHX 172054
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
354 PM CDT MON SEP 17 2012

...HEAVY RAINFALL EXPECTED THROUGH TONIGHT...

. AN AREA OF LOW PRESSURE OVER THE LOWER MS VALLEY WILL TRACK
NORTHEASTWARD AND MOVE INTO MIDDLE TENNESSEE TONIGHT. AS THE
SYSTEM CONTINUES TO STRENGTHEN...RAINFALL WILL BECOME HEAVY AT
TIMES. TWO TO FOUR INCHES OF ADDITIONAL RAINFALL IS EXPECTED
TONIGHT ACROSS THE WATCH AREA...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE.

TNZ008>011-027>034-058>066-075-077>080-093>095-180500-
/O.CON.KOHX.FA.A.0001.000000T0000Z-120918T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
PUTNAM-OVERTON-FENTRESS-LEWIS-WILLIAMSON-MAURY-MARSHALL-
RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-
GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
354 PM CDT MON SEP 17 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
  COUNTIES...BEDFORD...CANNON...CLAY...COFFEE...CUMBERLAND... 
  DAVIDSON...DE KALB...FENTRESS...GILES...GRUNDY...JACKSON... 
  LAWRENCE...LEWIS...MACON...MARSHALL...MAURY...OVERTON... 
  PICKETT...PUTNAM...RUTHERFORD...SMITH...SUMNER...TROUSDALE... 
  VAN BUREN...WARREN...WAYNE...WHITE...WILLIAMSON AND WILSON. 

* THROUGH TUESDAY MORNING

* RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED ACROSS THE
  CUMBERLAND PLATEAU...WITH 1 TO 3 INCHES TO THE WEST ACROSS THE
  REMAINDER OF THE WATCH AREA.

* AREAL FLOODING IN LOW LYING AREAS AND FLOOD PRONE AREAS IS
  LIKELY. ALTHOUGH INITIALLY DRY SOIL CONDITIONS AND LOW RIVER
  LEVELS MAY HELP REDUCE THE THREAT OF WIDESPREAD
  FLOODING...LOCALIZED FLOODING WILL BE POSSIBLE.
  ADDITIONALLY...PRIMARILY SOUTH OF I-40...FLASH FLOODING WILL BE
  POSSIBLE INTO THIS EVENING AS THE POTENTIAL FOR STRONGER
  SCATTERED THUNDERSTORM DEVELOPMENT CONTINUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

21
594 
WGUS64 KOHX 180428
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
1128 PM CDT MON SEP 17 2012

...HEAVY RAINFALL EXPECTED OVERNIGHT...

.AN AREA OF LOW PRESSURE OVER THE LOWER MS VALLEY WILL CONTINUE
TO TRACK NORTHEASTWARD AND MOVE INTO MIDDLE TENNESSEE OVERNIGHT.
AS THE SYSTEM CONTINUES TO MOVE NORTHEASTWARD...RAINFALL WILL
CONTINUE TO BECOME HEAVY AT TIMES...ESPECIALLY ACROSS THE
CUMBERLAND PLATEAU REGION. ONE TO TWO INCHES OF ADDITIONAL
RAINFALL IS EXPECTED OVERNIGHT ACROSS THE WATCH AREA...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE.

TNZ008>011-027>034-058>066-075-077>080-093>095-181200-
/O.CON.KOHX.FA.A.0001.000000T0000Z-120918T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
PUTNAM-OVERTON-FENTRESS-LEWIS-WILLIAMSON-MAURY-MARSHALL-
RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-
GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
1128 PM CDT MON SEP 17 2012

...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
  COUNTIES...BEDFORD...CANNON...CLAY...COFFEE...CUMBERLAND... 
  DAVIDSON...DE KALB...FENTRESS...GILES...GRUNDY...JACKSON... 
  LAWRENCE...LEWIS...MACON...MARSHALL...MAURY...OVERTON... 
  PICKETT...PUTNAM...RUTHERFORD...SMITH...SUMNER...TROUSDALE... 
  VAN BUREN...WARREN...WAYNE...WHITE...WILLIAMSON AND WILSON. 

* UNTIL 7 AM CDT TUESDAY

* ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES..WITH LOCALLY
  HIGHER AMOUNTS ARE EXPECTED ACROSS THE CUMBERLAND PLATEAU...WITH
  AROUND 1 INCH OR LESS TO THE WEST ACROSS THE REMAINDER OF THE
  WATCH AREA.

* AREAL FLOODING IN LOW LYING AREAS AND FLOOD PRONE AREAS IS
  LIKELY. ALTHOUGH INITIALLY DRY SOIL CONDITIONS AND LOW RIVER
  LEVELS MAY HELP REDUCE THE THREAT OF WIDESPREAD FLOODING...
  LOCALIZED FLOODING WILL BE POSSIBLE. ADDITIONALLY...PRIMARILY
  ACROSS THE CUMBERLAND PLATEAU REGION...FLASH FLOODING WILL BE
  POSSIBLE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.
&&

$$
31
566 
WGUS64 KOHX 180751
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
251 AM CDT TUE SEP 18 2012

...HEAVY RAINFALL AND FLOOD THREAT CONTINUES THIS MORNING...

.RAIN AND A FEW THUNDERSTORMS CONTINUE TO DEVELOP ACROSS NORTHERN
ALABAMA AND MOVE NORTHEASTWARD INTO EASTERN MIDDLE TENNESSEE.
MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL CONTINUE THIS MORNING
UNTIL RAIN EXITS THE REGION LATER TODAY.

TNZ008-027-058>060-093-094-180900-
/O.CAN.KOHX.FA.A.0001.000000T0000Z-120918T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUMNER-DAVIDSON-LEWIS-WILLIAMSON-MAURY-WAYNE-LAWRENCE-
251 AM CDT TUE SEP 18 2012

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF MIDDLE TENNESSEE HAS BEEN
CANCELLED. 

THE THREAT OF HEAVY RAINFALL HAS SHIFTED INTO EASTERN MIDDLE
TENNESSEE. HOWEVER...LIGHT RAIN WILL CONTINUE THIS MORNING BEFORE
COMING TO AN END BY MIDDAY.


$$

TNZ009>011-028>034-061>066-075-077>080-095-181200-
/O.CON.KOHX.FA.A.0001.000000T0000Z-120918T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-
FENTRESS-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-
BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-GILES-
251 AM CDT TUE SEP 18 2012

...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
  COUNTIES...BEDFORD...CANNON...CLAY...COFFEE...CUMBERLAND...DE 
  KALB...FENTRESS...GILES...GRUNDY...JACKSON...MACON... 
  MARSHALL...OVERTON...PICKETT...PUTNAM...RUTHERFORD...SMITH... 
  TROUSDALE...VAN BUREN...WARREN...WHITE AND WILSON. 

* UNTIL 7 AM CDT THIS MORNING

* RAINFALL TOTALS RANGING FROM 3 TO OVER 6 INCHES HAVE FALLEN
  ACROSS THE WATCH AREA SINCE YESTERDAY. ADDITIONAL RAINFALL
  AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE THIS MORNING.

* LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS IS LIKELY.
  AVOID FLOODED ROADWAYS AND FIND ALTERNATE ROUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. 
&&

$$

SHAMBURGER
231 
WGUS64 KOHX 181117
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
617 AM CDT TUE SEP 18 2012

...FLOOD WATCH IS CANCELLED...

.MODERATE TO HEAVY RAIN HAS MOVED EAST OF MIDDLE TENNESSEE THIS
MORNING AND HAS ENDED THE THREAT FOR ADDITIONAL FLOODING.
HOWEVER...LOCALIZED FLOODING FROM RUNOFF MAY CONTINUE THROUGH THE
MORNING HOURS.

TNZ009>011-028>034-061>066-075-077>080-095-181230-
/O.CAN.KOHX.FA.A.0001.000000T0000Z-120918T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-
FENTRESS-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-
BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-GILES-
617 AM CDT TUE SEP 18 2012

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF MIDDLE TENNESSEE HAS BEEN
CANCELLED. 

THE THREAT FOR HEAVY RAINFALL AND FLOODING HAS ENDED AS RAIN
MOVES EAST OF MIDDLE TENNESSEE. HOWEVER...LOCALIZED FLOODING FROM
RUNOFF MAY CONTINUE THROUGH THE MORNING HOURS.

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flood watch went out at Sep 16, 11:49 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Sep 16, 11:49 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1149 PM CDT SUN SEP 16 2012

.UPDATE...FOR AVIATION.

&&

.AVIATION...
06Z TAFS...A LOWER MS VALLEY TROUGH WILL JOIN WITH A NORTHERN
STREAM TROUGH AND FRONT TO SPREAD RAIN WITH EMBEDDED THUNDERSTORMS
ACROSS THE AREA. SHRA WILL DEVELOP TOWARD DAYBREAK...WITH CONDITIONS
DROPPING TO MVFR THROUGH THE MORNING. POCKETS OF HEAVY RAIN WILL
DROP CIGS/VSBYS TO IFR ACROSS THE AREA IN THE AFTERNOON AND
EVENING.

13

&&

.PREV DISCUSSION... /ISSUED 1114 PM CDT SUN SEP 16 2012/

UPDATE...
HAVE UPDATED THE SUITE OF FORECAST PRODUCTS TO REFLECT CURRENT AND
EXPECTED REGIONAL RADAR MOSAIC TRENDS WITH THE GREATEST CHANCE OF
SHWRS DURING THE LATE NIGHT HOURS. BELIEVE TEMPS WILL ONLY FALL A
FEW DEGREES FROM PRESENT VALUES PER INCREASING MOISTURE AND EXPECTED
CONTINUANCE IN SLY SFC FLOW.

31

PREV DISCUSSION... /ISSUED 449 PM CDT SUN SEP 16 2012/

DISCUSSION...
HAVE UPDATED THE SUITE OF FORECAST PRODUCTS TO REFLECT A GRADUAL INCREASE
IN THE CHANCE OF SHWRS FROM THE SW THRU THE NIGHT TIME HRS...AND TO
REFLECT CURRENT AND EXPECTED SKY CONDITIONS THRU THE NIGHTIME HRS
ALSO AS ATM MOISTURE IS EXPECTED TO INCREASES THROUGHOUT.

31

PREV DISCUSSION.../ISSUED 314 PM CDT SUN SEP 16 2012/

DISCUSSION...BROAD AREA OF MOISTURE AND WEAK INSTABILITY COVERING
THE REGION THIS AFTERNOON WITH WIDELY SCATTERED ECHOES SHOWING
UP ON RADAR. UPPER-LEVEL PATTERN WILL CONTINUE TO AMPLIFY DURING
THE NEXT 24 HOURS AS A SURFACE SYSTEM TO OUR NORTHWEST GATHERS
STEAM. RAIN CHANCES WILL GRADUALLY INCREASE OVERNIGHT, WITH
CATEGORICAL POP'S TOMORROW AND TOMORROW NIGHT WITH THE POSSIBILITY
OF HEAVY RAINFALL FROM 12Z MONDAY THROUGH 12Z TUESDAY. GIVEN
RELATIVELY SLENDER POSITIVE AREAS ON MODEL SOUNDINGS THROUGHOUT
THIS EVENT, WILL ONLY MENTION ISOLATED THUNDERSTORMS THE NEXT FEW
PERIODS. STILL, CONSISTENT ISENTROPIC LIFT AHEAD OF THE SURFACE
FRONT SHOULD PRODUCE A HIGH-QPF EVENT BEFORE FROPA ON TUESDAY.
AFTERWARD, EXPECT TEMPERATURES TO PLUMMET AS THE UPPER JET REACHES
DOWN AND PULLS A COOL CANADIAN AIR MASS INTO THE SOUTHEAST, WITH
BY FAR THE COOLEST TEMPERATURES OF THE SEASON THUS FAR EXPECTED
TUESDAY NIGHT. TEMPERATURES WILL REBOUND BY THE END OF THE WEEK,
WITH THE NEXT CHANCE OF RAIN COMING FRIDAY NIGHT AND SATURDAY.

ROSE

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Sep 16, 5:37 AM CDT, 21 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
537 AM CDT SUN SEP 16 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-171045-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
537 AM CDT SUN SEP 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

AN APPROACHING UPPER LEVEL DISTURBANCE AND STRONG COLD FRONT
COUPLED WITH A VERY MOIST AIR MASS WILL RESULT IN A CHANCE FOR
HEAVY RAINS BEGINNING MONDAY MORNING AND PERSISTING THROUGH
TUESDAY MORNING. THE MONDAY EVENING AND OVERNIGHT HOURS WILL BE
THE MOST LIKELY TIME FRAME FOR THE HEAVIEST RAINS. RAINFALL TOTALS
FOR THE TIME FRAME OF 7AM MONDAY MORNING TO 7AM TUESDAY MORNING
WILL RANGE FROM 1-3 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

TB12

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 11:41 AM CDTAreal Flood AdvisoryOHXGiles, Hickman, Lawrence, Lewis, Marshall, Maury and 1 more6 hr
Sep 17, 1:46 PM CDTTornado WarningOHXBedford29 min
Sep 17, 2:11 PM CDTFlash Flood WarningOHXGiles, Marshall3 hr
Sep 17, 2:55 PM CDTAreal Flood AdvisoryOHXBedford, Rutherford, Williamson6 hr
Sep 17, 3:55 PM CDTTornado WarningOHXBedford35 min
Sep 17, 3:56 PM CDTTornado WarningOHXCannon, Coffee, Warren34 min
Sep 17, 3:57 PM CDTTornado WarningOHXVan Buren, Warren, White33 min
Sep 17, 4:06 PM CDTTornado WarningOHXCoffee54 min
Sep 17, 4:26 PM CDTTornado WarningOHXDeKalb, Warren, White34 min
Sep 17, 4:28 PM CDTTornado WarningOHXVan Buren, Warren, White32 min
Sep 17, 4:43 PM CDTTornado WarningOHXCannon, Warren47 min
Sep 17, 6:15 PM CDTAreal Flood AdvisoryOHXCannon, Coffee, DeKalb, Jackson, Overton, Putnam and 2 more4 hr

Nearby

Flood Watches in Tennessee, 2012Every flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.